Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 22, 2012, 9:53 PM CST for Ashley County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2012, 9:53 PM CST (03:53 UTC)
- Expired
- Jan 22, 2012, 10:45 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 176 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 10:10 PM CST | TSTM WND DMG | Fountain Hill, AR | NUMEROUS REPORTS OF DOWNED TREES ACROSS NORTHERN ASHLEY COUNTY. ALSO HAIL OF UNKNOWN SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 5:16 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS54 KJAN 230353
SVRJAN
ARC003-230445-
/O.NEW.KJAN.SV.W.0012.120123T0353Z-120123T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
953 PM CST SUN JAN 22 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...NORTH CROSSETT...HAMBURG...
* UNTIL 1045 PM CST
* AT 953 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF NORTH CROSSETT MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CROSSETT BY 1000 PM CST...
OLD MILO BY 1005 PM CST...
FOUNTAIN HILL AND HAMBURG BY 1010 PM CST...
SNYDER BY 1020 PM CST...
MONTROSE AND PORTLAND BY 1025 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3321 9214 3322 9209 3323 9210 3328 9204
3331 9198 3334 9200 3337 9197 3339 9200
3341 9199 3339 9146 3323 9146 3314 9212
3315 9211 3317 9214
TIME...MOT...LOC 0353Z 254DEG 57KT 3324 9213
$$
JA4 follow-up statements
302
WWUS54 KJAN 230408
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CST SUN JAN 22 2012
ARC003-230445-
/O.CON.KJAN.SV.W.0012.000000T0000Z-120123T0445Z/
ASHLEY AR-
1008 PM CST SUN JAN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR NORTHERN ASHLEY COUNTY...
AT 1008 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OLD MILO MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FOUNTAIN HILL AND HAMBURG BY 1015 PM CST...
SNYDER BY 1025 PM CST...
PORTLAND BY 1030 PM CST...
MONTROSE BY 1035 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3321 9214 3322 9209 3323 9210 3328 9204
3331 9198 3334 9200 3337 9197 3339 9200
3341 9199 3339 9146 3323 9146 3314 9212
3315 9211 3317 9214
TIME...MOT...LOC 0408Z 251DEG 49KT 3329 9191
$$
JA834
WWUS54 KJAN 230413
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CST SUN JAN 22 2012
ARC003-230445-
/O.CON.KJAN.SV.W.0012.000000T0000Z-120123T0445Z/
ASHLEY AR-
1013 PM CST SUN JAN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR NORTHERN ASHLEY COUNTY...
AT 1013 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM
WAS LOCATED NEAR OLD MILO MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SNYDER BY 1025 PM CST...
PORTLAND BY 1030 PM CST...
MONTROSE BY 1035 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.
&&
LAT...LON 3321 9214 3322 9209 3323 9210 3328 9204
3331 9198 3334 9200 3337 9197 3339 9200
3341 9199 3339 9146 3323 9146 3314 9212
3315 9211 3317 9214
TIME...MOT...LOC 0413Z 251DEG 49KT 3331 9184
$$
JA214 WWUS54 KJAN 230432 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1032 PM CST SUN JAN 22 2012 ARC003-230445- /O.CON.KJAN.SV.W.0012.000000T0000Z-120123T0445Z/ ASHLEY AR- 1032 PM CST SUN JAN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR NORTHEASTERN ASHLEY COUNTY... AT 1033 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF MONTROSE MOVING EAST AT 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI. && LAT...LON 3331 9169 3340 9172 3339 9146 3330 9146 TIME...MOT...LOC 0433Z 251DEG 49KT 3340 9153 $$ JA
001 WWUS54 KJAN 230442 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1042 PM CST SUN JAN 22 2012 ARC003-230453- /O.EXP.KJAN.SV.W.0012.000000T0000Z-120123T0445Z/ ASHLEY AR- 1042 PM CST SUN JAN 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHLEY COUNTY WILL EXPIRE AT 1045 PM CST... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI. LAT...LON 3331 9169 3340 9172 3339 9146 3330 9146 TIME...MOT...LOC 0443Z 251DEG 49KT 3344 9137 $$ JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:42 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 22, 9:42 PM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 942 PM CST SUN JAN 22 2012 .UPDATE...VIGOROUS LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM MEMPHIS BACK TOWARD WEST CENTRAL LA AT THIS TIME. IT APPEARS THE LINE WILL BEGIN TO AFFECT OUR FAR NORTHWESTERN COUNTIES OVER THE NEXT HOUR OR SO...WITH TORNADOES...DAMAGING WINDS AND LARGE HAIL ALL POSSIBLE ALONG THE LINE AS IT MOVES EAST. THIS RISK IS MAXIMIZED NORTH OF I-20 AND WILL KEEP THIS AREA HIGHLIGHTED IN THE HWO/GRAPHICS. ITS QUITE LIKELY THAT THE TORNADO WATCH WILL BE EXPANDED TO THE EAST OVER THE NEXT FEW HOURS AHEAD OF THE LINE. WE'RE ALSO WATCHING ADDITIONAL SHOWER DEVELOPMENT AHEAD OF THE MAIN LINE THAT EXTENDS FROM GRENADA BACK TO NATCHEZ FOR POSSIBLE STRENGTHENING. THE ENVIRONMENT WHERE THESE SHOWERS ARE LOCATED IS VERY FAVORABLE FOR TORNADO DEVELOPMENT IF STORMS CAN GET GOING...DEFINITELY SOMETHING TO KEEP AN EYE ON. AS FOR THE FORECAST ELEMENTS...RAISED OVERNIGHT LOWS FOR AREAS GENERALLY EAST OF I-55 AS ITS UNLIKELY THE COLD FRONT WILL MAKE IT THROUGH THOSE AREAS BEFORE SUNRISE. OTHERWISE JUST MINOR ADJUSTMENTS WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS ARE POSTED. /BK/ && PREV DISCUSSION... /ISSUED 351 PM CST SUN JAN 22 2012/ .SIGNIFICANT SEVERE EVENT EXPECTED THIS EVENING INTO EARLY MONDAY... DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS AFTERNOON REMAINS THE SEVERE WEATHER EVENT THAT'S EXPECTED TO IMPACT A GOOD CHUNK OF THE FORECAST AREA THIS EVENING INTO EARLY MONDAY MORNING. IN THE WAKE OF A NORTHWARD LIFTING WARM FRONT...AN IMPRESSIVE SURGE OF MOISTURE HAS BEEN ONGOING THROUGH THE DAY AS DEW POINTS BEGAN THIS MORNING IN THE MID 40S-LOWER 50S...AND NOW SIT IN THE MID 60S AREAWIDE. ONCE AGAIN...THIS IS JUST ONE INGREDIENT OF MANY THAT CONTINUE TO LOOK TO COME TOGETHER TONIGHT CAUSING US TO HAVE THIS SEVERE WEATHER POTENTIAL OVER MUCH OF THE DEEP SOUTH. THIS ACTIVITY WILL BE POSSIBLE AS A STRENGTHENING UPPER LEVEL TROUGH MAKES ITS WAY EAST OUT OF THE SOUTHERN PLAINS THIS AFTERNOON...AND BEGINS TO EJECT NORTHEAST AND INTO THE MID-MISSISSIPPI RIVER AND OHIO/TENNESSEE RIVER VALLEYS LATE TONIGHT. THIS TROUGH WILL BE THE DRIVING FORCE BEHIND A STRONG SURFACE LOW PRESSURE SYSTEM THAT'LL ALSO QUICKLY LIFT NORTHEAST INTO THE MID-MISSISSIPPI RIVER VALLEY TOWARDS THE GREAT LAKES REGION WHILE DRAGGING A COLD FRONT INTO AND THROUGH THE FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT. AHEAD OF AND ALONG THIS FRONT...THE COMBINATION OF AMPLE RICH GULF MOISTURE...STRONG DEEP AND LOW LEVEL WIND SHEAR...AND COLD TEMPERATURES ALOFT WILL CAUSE SOME STORMS THAT DEVELOP OVER THE AREA TO BECOME SEVERE...HAVING THE POTENTIAL TO PRODUCE DAMAGING WINDS OF 60-80 MPH...LARGE HAIL TO THE SIZE OF GOLFBALLS...AS WELL AS TORNADOES...SOME OF WHICH COULD BE STRONG. THE BEST TIME FRAME FOR ALL OF THIS WILL GENERALLY BE FROM 6 THIS EVENING UNTIL 4 AM MONDAY. WITH SOME ISOLATED SHOWERS TRAPPED UNDER THE CAP ONGOING DURING THE LATE AFTERNOON...MODELS ARE IN AGREEMENT THAT ACTIVITY COULD BEGIN TO RAMP UP ACROSS MY WEST AS EARLY 6 PM...BUT LIKELY NOT UNTIL AFTER WHEN THE BETTER ASCENT MOVES IN TO BREAK THE CAP...WHEN SEVERE WEATHER PARAMETERS BEGIN COMING TOGETHER OVER NORTHERN LOUISIANA...SOUTHERN ARKANSAS...AND THE MISSISSIPPI DELTA. HERE THE LOW LEVEL JET BEGINS TO STRENGTHEN TO BETWEEN 50-60 KNOTS AT 850MB CAUSING STRONG ADVECTION OF 325-330K THETA-E AIR ALONG THE MISSISSIPPI RIVER. SHOWERS WILL LIKELY BEGIN TO DEVELOP IN THIS MOISTURE AXIS ACROSS NORTHEAST LOUISIANA AT FIRST. AS THE FRONT GETS CLOSER AND ASCENT INCREASES AHEAD OF IT WITHIN THIS MOISTURE RICH AND STRONG SHEARED ENVIRONMENT...CELLS SHOULD BEGIN TO INTENSIFY THROUGH THE EVENING AND INTO TONIGHT EVENTUALLY LEADING TO DISCRETE SUPERCELLS MOVING NORTHEAST ACROSS THE AREA AS THE MID-LEVEL CAP STEADILY ERODES. HIGH-RES MODELS ALSO SUPPORT THESE DISCRETE CELLS DEVELOPING AHEAD OF THE FRONT. IMPRESSIVE 0-1KM HELICITY VALUES ON THE ORDER OF 300-400M^2/S^2 WILL LIKELY YIELD SOME TORNADIC SUPERCELLS DURING THE NIGHT...SOME OF WHICH COULD BE STRONG... ESPECIALLY OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. A BROKEN LINE OF STORMS IS EXPECTED ALONG THE FRONT AS IT MOVES ACROSS THE FORECAST AREA...GENERALLY BETWEEN 05-11Z...AS THIS FRONT WILL MOVE INTO AN AIRMASS CHARACTERIZED BY MLCAPE VALUES RANGING FROM 800-1100J/KG AND 0-3KM HELICITY VALUES OF 400-500M^2/S^2. IN ADDITION TO THAT...THE AIRMASS WILL CONTAIN 26-29C VERTICAL TOTALS AS A 120-130 KNOT UPPER LEVEL JET NOSES INTO THE REGION FROM THE WEST ALONG THE INTERSTATE 20 CORRIDOR. THIS HAS YIELDED A MODERATE RISK OF SEVERE WEATHER ACROSS THE FORECAST AREA FROM LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE REST OF THE CWA CATEGORIZED WITH A SLIGHT RISK. EMBEDDED BOWING STRUCTURES ALONG THIS LINE WILL BE THE BIGGER CONCERN ALONG WITH THE HIGHER POTENTIAL FOR WIDESPREAD WIND DAMAGE...BUT TORNADOES STILL CANNOT BE RULED OUT WITH THIS FRONT. DUE TO THE QUICK PACE OF THE FRONT...SHOWERS AND STORMS SHOULD BE EAST AND OUT OF THE CWA WELL BEFORE DAY BREAK MONDAY MORNING. SLIGHTLY COOLER...BUT MUCH DRIER AIR...WILL BEGIN TO PUSH INTO THE REGION THROUGH THE DAY AS SKIES GRADUALLY CLEAR OUT AND HIGHS RANGE FROM THE LOWER 60S NORTH TO THE LOWER 70S SOUTH...WHILE LOWS MONDAY NIGHT COOL INTO THE 40S. /19/ && .AVIATION... LINE OF VIGOROUS SHWRS/TSRA EXTENDS FROM MEM TO JUST SOUTH SHV ATTM. THE LINE WILL CONTINUE ADVANCING EAST THRU THE NIGHT...PASSING THRU GTR/JAN 07-08Z...AND COMPLETELY INTO AL BY 12Z OR SO. WINDS WILL BE SRLY AND GUSTY UNTIL THE LINE PASSES WITH GUSTS TO 30 KTS PSBL...WITH WINDS BECMG SWRLY/WRLY AFTER THE LINE PASSES AND WEAKENING. A BRIEF PERIOD OF IFR CIG/VSBY IS PSBL AS CONVECTION PASSES OTHERWISE MVFR/VFR CONDS XPCTD MOST AREAS. IFR CIG WILL BE PSBL AT MEI/HBG AFTER 05Z UNTIL THE STORMS APPROACH. A TREND TOWARD VFR CONDS WILL QUICKLY DEVELOP AFTER THE COLD FRONT PASSES. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 67 42 67 / 70 12 0 43 MERIDIAN 62 70 40 67 / 75 14 0 44 VICKSBURG 53 64 41 67 / 62 10 0 39 HATTIESBURG 65 74 46 66 / 76 24 3 61 NATCHEZ 53 67 47 67 / 58 11 0 52 GREENVILLE 49 60 40 66 / 78 7 0 20 GREENWOOD 53 62 40 68 / 78 8 0 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Jan 22, 1:13 PM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 113 PM CST SUN JAN 22 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-065-066-231915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PORTION OF CENTRAL MISSISSIPPI...SOME OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A SIGNIFICANT EPISODE OF SEVERE STORMS IS EXPECTED TONIGHT AS A POWERFUL SYSTEM MOVES OUT OF THE SOUTHERN PLAINS. SUFFICIENT LEVELS OF INSTABILITY WILL BUILD OVER THE REGION THIS AFTERNOON AND EVENING AND COMBINE WITH VERY STRONG WIND SHEAR TO SUPPORT SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. LOCATIONS NORTH OF A RAYVILLE TO HAZLEHURST TO LAUREL LINE HAVE THE GREATEST RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE TORNADOES...SOME STRONG...DAMAGING WINDS OF 60 TO 80 MPH AND HAIL UP TO GOLF BALL SIZE. STORMS WILL DEVELOP TO OUR WEST BY 6 PM...THEN STEADILY EVOLVE ACROSS OUR REGION DURING THE EVENING AND PRE DAWN HOURS. LOCATIONS ALONG AND WEST OF A PORT GIBSON TO GRENADA LINE WILL SEE STORMS BETWEEN 7 AND 11 PM. LOCATIONS EAST OF THAT LINE WILL HAVE ACTIVITY OCCUR BETWEEN 10 PM AND 4 AM. EVERYONE IS URGED TO CONTINUE TO MONITOR UPDATES AND OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. LAZ023>026-MSZ059>064-072>074-231915- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST- 113 PM CST SUN JAN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY A CHANCE OF STRONG AND SEVERE THUNDERSTORMS WILL EXIST TONIGHT INTO THE PRE DAWN HOURS MONDAY. A POWERFUL SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS TONIGHT AND COMBINE WITH SUFFICIENT LEVELS OF INSTABILITY AND VERY STRONG WIND SHEAR. THIS WILL SUPPORT A FEW SUPERCELL STORMS AND EVEN A BROKEN LINE OF STORMS. TORNADOES...DAMAGING WINDS AND HAIL ALL BE POSSIBLE WITH THE STRONGEST ACTIVITY. LOCATIONS WEST OF I-55 WILL SEE ACTIVITY BETWEEN 7 PM AND MIDNIGHT...AREAS EAST OF THAT WILL SEE ACTIVITY BETWEEN MIDNIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:27 PM CST | Special Weather Statement | JAN | Chicot | 28 min |
| Jan 22, 10:36 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.